MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PS TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE 6-9 GH TOP; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PS TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE 6-9 GH TOP; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the provisional chipped during separation from the poly trial.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of repeated use, the dovetail feature is compressed and device fractured.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Evaluation of the returned device identified the fracture was consistent with the tasp fractures analyzed in previous investigation.It identified that the common failure modes for the tasp devices include either bending overload or low cycle fatigue culminating in bending overload as evident by the presence of hackle marks, river lines and striations features on the fracture surface.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PS TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE 6-9 GH TOP
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10831570
Report Number0001822565-2020-03825
Device Sequence Number1127159
Product Code JWH
UDI-Device Identifier00889024238848
UDI-Public(01)00889024238848(10)63967458
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517400910
Device Lot Number63967458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1